Document Detail


Temporary alopecia after embolization of an arteriovenous malformation.
MedLine Citation:
PMID:  23031381     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
Alopecia after head and neck radiotherapy has been extensively reported in the literature. However, alopecia after endovascular procedures is seldom reported in the dermatological literature. Prolonged fluoroscopic imaging during these procedures may cause serious radiation injuries to the skin, such as dermatitis or alopecia. Radiation-induced temporary alopecia is a peculiar form of radiodermitis that occurs over the areas of the scalp that receive the highest doses of radiation. Although repopulation of alopecic patches occurs spontaneously without treatment, it is important to recognize this disorder to establish a correct diagnosis and inform patients about this transient side effect. We report a 44-year-old woman presenting with temporary alopecia after embolization of an arteriovenous malformation.
Authors:
Verónica López; Inmaculada López; José M Ricart
Publication Detail:
Type:  Journal Article     Date:  2012-09-15
Journal Detail:
Title:  Dermatology online journal     Volume:  18     ISSN:  1087-2108     ISO Abbreviation:  Dermatol. Online J.     Publication Date:  2012  
Date Detail:
Created Date:  2012-10-03     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  9610776     Medline TA:  Dermatol Online J     Country:  United States    
Other Details:
Languages:  eng     Pagination:  14     Citation Subset:  IM    
Affiliation:
Department of Dermatology, Dermiláser Hospital Quirón de Valencia, Valencia, Spain.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Erosive pustular dermatosis of the scalp after photodynamic therapy.
Next Document:  Follicular acneiform eruption induced by bevacizumab.